Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 18, NWS Lubbock, TX

December 16, 201615 counties in Texas

NWS Lubbock, TX issued this wind advisory at Dec 16, 2016, 4:24 AM CST for 15 counties in Texas. It took effect at Dec 16, 2016, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2016, 4:24 AM CST (10:24 UTC)
In effect from
Dec 16, 2016, 11:00 AM CST
Expired
Dec 16, 2016, 6:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 13 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 373 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2820 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
373 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

620 
WWUS74 KLUB 161024
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
424 AM CST FRI DEC 16 2016

TXZ021>023-162200-
/O.UPG.KLUB.HW.A.0002.161216T1800Z-161217T0000Z/
/O.NEW.KLUB.HW.W.0004.161216T1700Z-161217T0000Z/
PARMER-CASTRO-SWISHER-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA
424 AM CST FRI DEC 16 2016

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON.

* WINDS...SUSTAINED FROM THE SOUTHWEST AT 35 TO 45 MPH WITH GUSTS
  TO AROUND 55 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE
  AND COMPACT VEHICLES. AREAS OF BLOWING DUST WILL RESTRICT
  VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING CHRISTMAS
  DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ024-027>029-033-034-162200-
/O.UPG.KLUB.HW.A.0002.161216T1800Z-161217T0000Z/
/O.NEW.KLUB.WI.Y.0018.161216T1700Z-161217T0000Z/
BRISCOE-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...MORTON...LEVELLAND
424 AM CST FRI DEC 16 2016

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON.

* WINDS...SUSTAINED FROM THE SOUTHWEST AT 25 TO 35 MPH WITH GUSTS
  TO AROUND 50 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE
  AND COMPACT VEHICLES. AREAS OF BLOWING DUST MAY LOCALLY RESTRICT
  VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING CHRISTMAS
  DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$

TXZ025-030-031-035-036-039>042-162200-
/O.NEW.KLUB.WI.Y.0018.161216T1700Z-161217T0000Z/
HALL-FLOYD-MOTLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...MEMPHIS...CEDAR HILL...MATADOR...
ROARING SPRINGS...LUBBOCK...RALLS...CROSBYTON...LORENZO...
DENVER CITY...PLAINS...BROWNFIELD...TAHOKA...ODONNELL...GRAHAM...
POST
424 AM CST FRI DEC 16 2016

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON.

* WINDS...SUSTAINED FROM THE SOUTHWEST AT 25 TO 35 MPH WITH GUSTS
  TO 50 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE
  AND COMPACT VEHICLES. AREAS OF BLOWING DUST MAY LOCALLY RESTRICT
  VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING CHRISTMAS
  DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$
1 follow-up statement
619 
WWUS74 KLUB 162216 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
416 PM CST FRI DEC 16 2016

TXZ021>023-170000-
/O.CON.KLUB.HW.W.0004.000000T0000Z-161217T0000Z/
PARMER-CASTRO-SWISHER-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA
416 PM CST FRI DEC 16 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...THROUGH 6 PM.

* WINDS...SUSTAINED FROM THE SOUTHWEST AT 35 TO 45 MPH WITH 
  GUSTS TO AROUND 55 MPH. 

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH 
  PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST WILL 
  RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING 
  CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY 
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ024-025-027>031-033>036-039>042-170000-
/O.CON.KLUB.WI.Y.0018.000000T0000Z-161217T0000Z/
BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY-COCHRAN-HOCKLEY-
LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...
RALLS...CROSBYTON...LORENZO...DENVER CITY...PLAINS...BROWNFIELD...
TAHOKA...ODONNELL...GRAHAM...POST
416 PM CST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...THROUGH 6 PM.

* WINDS...SUSTAINED FROM THE SOUTHWEST AT 25 TO 35 MPH WITH 
  GUSTS TO 50 MPH. 

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH 
  PROFILE AND COMPACT VEHICLES. AREAS OF BLOWING DUST MAY 
  LOCALLY RESTRICT VISIBILITIES. LOOSE OUTDOOR OBJECTS INCLUDING 
  CHRISTMAS DECORATIONS WILL BE TOSSED AROUND IF NOT PROPERLY 
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 15, 11:49 PM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Dec 15, 11:49 PM CST, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1149 PM CST Thu Dec 15 2016

.AVIATION...
Poor flying conditions from IFR stratus and some fog should
expand north into PVW shortly. Else, VFR levels should not resume
region wide until early/mid morning as SW winds ramp up, maxing
out to 25 to 35 knots sustained by early afternoon. This may
require an AWW for 30+ knots at LBB.

&&

.PREV DISCUSSION... /issued 624 PM CST Thu Dec 15 2016/

UPDATE...
Quick update to expand low clouds north more aggressively this
evening and also to insert fog mention for all but our far NW
counties. Regional METARs, webcams and IR low cloud imagery
confirm the themes of the HRRR and RAP regarding a bullish
northward surge of very low stratus with lowering visibilities.
Will monitor trends for a possible dense fog advisory later this
evening.&&

.LUB WATCHES/WARNINGS/ADVISORIES...
High Wind Watch Friday afternoon for TXZ021>024-027>029-033-034.

&&

93
Hazardous weather outlook, Dec 15, 6:32 PM CST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
632 PM CST THU DEC 15 2016

TXZ021>044-170045-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
632 PM CST THU DEC 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...TONIGHT

DENSE FOG WILL BE POSSIBLE THIS EVENING AND OVERNIGHT OVER MUCH OF
THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

VERY STRONG WINDS WILL SPREAD OVER THE ENTIRE REGION ON FRIDAY
AFTERNOON. A HIGH WIND WATCH IS IN EFFECT FOR THE EXTREME
SOUTHWESTERN TEXAS PANHANDLE AND NORTHWESTERN SOUTH PLAINS.
AN ELEVATED TO CRITICAL WILDFIRE DANGER IS ALSO POSSIBLE REGION
WIDE.

WIND CHILL VALUES COULD APPROACH FIVE BELOW ZERO SUNDAY MORNING.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 4:24 AM CSTHigh Wind WarningLUBCastro, Parmer, Swisher14 hr

Nearby

Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.